Ibuprofen 400mg Tablets
  • Ibuprofen 400mg Tablets
  • Ibuprofen 400mg Tablets

Ibuprofen Tablets 400mg

From £4.99

Medication features

  • Provides relief from general and inflammatory pain
  • Relief lasts between 4-6 hours
  • Relieves pain in 30 minutes

Overview

Buy Ibuprofen 400mg Tablets Online

You can buy Ibuprofen 400mg tablets in the UK from our registered online pharmacy. You can order 48 or 84 tablets directly to your door by filling a short safety assessment.

What is Ibuprofen 400mg?

Ibuprofen is an anti-inflammatory medicine used for relief from mild to moderate pain and inflammation. It belongs to a group of medicines known as Non-Steroidal Anti-Inflammatory drugs (NSAIDs). 

They can be used for:

  • Pain relief
  • Reducing general inflammation
  • Headaches
  • Period Pain
  • Migraines
  • Fevers
  • Cold & Flu symptoms
  • Dental pain
  • Joint, back, and arthritic pain

How does Ibuprofen work?

The active ingredient Ibuprofen temporarily blocks the production of prostaglandins. Prostaglandins are responsible for causing sensations such as pain and inflammation (soreness). By lowering the amount of this substance the body produces Ibuprofen can effectively provide pain relief.

How long will it take to work?

On average most tablets will be absorbed and begin to work in 30 minutes. You can expect the pain relief to last between 4-6 hours after each dose.

Ibuprofen 400mg alternatives

There are many available medicines for pain relief. The effectiveness of each will vary depending on the type and severity of pain you are experiencing. You should consult your healthcare professional before deciding on any treatments as there may be a more effective treatment available for your pain.

Some pain and inflammation treatment alternatives are:

 

Speak to your healthcare professional if you have chronic pain before deciding on a treatment.

FAQ

Ibuprofen FAQ

How much Ibuprofen can I take?

400mg every four to six hours. It may come in either 200mg or 400mg tablets or capsules. Make sure you do not exceed 400mg per dose or 1200mg (three doses) in 24 hours.

How many Ibuprofen should I take?

This depends on the strength of each tablet. If 200mg tablets take up to 2 tablets per dose. If 400mg tablets take 1 tablet per dose.

Can you take ibuprofen while pregnant or breastfeeding?

Do not use ibuprofen in the last 3 months of pregnancy. You may use it in the first six months of pregnancy under the direction of a healthcare professional.

You may use ibuprofen while breastfeeding. Less than 1% of the medicine makes it into the breastmilk. Generally, it is suggested to use the minimum effective dose or avoid use if possible.

Can I take paracetamol with ibuprofen?

Yes. You may alternate the use of paracetamol and ibuprofen or take them at the same time. This will provide more pain relief than one or the other alone. Medicines containing both ingredients such as Nuromol are available.

Can you use ibuprofen with other anti-inflammatory medicines?

No. As both medicines work in a similar way using them together will not provide extra benefit, may cause increased side effects, and can be dangerous to your health.

Can you take Ibuprofen without food?

It is not recommended. The medicine can cause stomach irritation and upset. Taking the medicine with food lowers the risk of stomach upset and more serious side effects such as stomach ulcers.

Can you drink while taking Ibuprofen?

Yes, but in moderation. While there is no direct interaction, alcohol may worsen stomach irritation and reflux and should be avoided if possible.

Side Effects

Ibuprofen side effects

Like all medicines, ibuprofen can have some side effects, although not everyone will experience them. 

Some side effects are:

  • Indigestion/ heartburn/ reflux
  • Nausea
  • Headaches
  • Stomach pain



For a full list of possible side effects please read the patient information leaflet.

Info Leaflet

Before taking any medicine, it is important that you read the patient information leaflet for all safety information.

Directions

Ibuprofen 400mg dosage

For adults and children over 12 years:

Take one tablet every 4-6 hours after food. Do not exceed a maximum dose of 3 tablets in 24 hours.

Ensure you take the medicine with a glass of water and after food to lower the stomach upset they can cause. Do not crush or chew the tablet as this can lead to discomfort or irritation of the mouth and throat.

Do not use this treatment with any other NSAID treatment. If you are unsure, consult your doctor or pharmacist. 

For children under 12 years:

Do not give the tablets to children under 12 years. For treatment for those under 12 consider using children’s Ibuprofen.

 

Warnings

Ibuprofen warnings

Do not take Ibuprofen if you:

  • Have had a stomach or intestinal ulcer
  • Have kidney problems
  • Have or have had heart problems including heart disease, heart failure, angina (chest pain), heart attacks or strokes
  • Have any allergies to any ingredients listed in the patient information leaflet

 

Consult your doctor or pharmacist before taking this medicine if:

  • You have uncontrolled high blood pressure
  • You are at increased risk of heart problems
  • You are over 65 years old
  • You are prone to bleeding or have just had a bleeding event
  • You have a gastrointestinal disorder such as ulcerative colitis or Crohn’s disease

 

Regular use of ibuprofen increases the risk of developing a stomach ulcer, particularly if taken regularly without food. If you develop any stomach pain that is not resolving on its own, you should speak to your doctor.

If you require regular anti-inflammatory medicines speak to your doctor about a pain management plan.

Other Medicines

Some medicines can be affected by ibuprofen use. You should consult your doctor or pharmacist before taking Ibuprofen if you take other treatments. 

In particular, you must tell them if you are taking:

  • Anti-coagulants
  • High blood pressure medicines
  • Lithium
  • Methotrexate
  • Digoxin

Ingredients

Each tablet contains the ingredients:

Active: 400mg of ibuprofen

Inactive: Lactose monohydrate, maize starch, hypromellose, sodium starch glycollate, colloidal anhydrous silica, magnesium stearate, sucrose, purified talc, titanium dioxide, carnauba wax and colouring agents.

Order on Monday to Friday until 3:30pm guarantees next day delivery options

Close
From £4.99
Quantity:
The variation selected is currently out of stock.
Item added to bag. Click here to view bag.
Please select a size from above to proceed.
There are NHS prescriptions in your basket. Please complete the order first or remove NHS prescriptions from the basket.